Alert archive / Idaho / Heat Advisories in 2021
Heat Advisory 2, NWS Pocatello, ID
NWS Pocatello, ID issued this heat advisory at Jun 21, 2021, 1:28 PM MDT for 5 counties in Idaho. It took effect at Jun 22, 2021, 11:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2021, 1:28 PM MDT (19:28 UTC)
- In effect from
- Jun 22, 2021, 11:00 AM MDT
- Expired
- Jun 22, 2021, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Cassia County, ID, Lincoln County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 83 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2549 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
695 WWUS75 KPIH 211928 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 128 PM MDT Mon Jun 21 2021 IDZ051-055-221000- /O.NEW.KPIH.HT.Y.0002.210622T1700Z-210623T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 128 PM MDT Mon Jun 21 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY... * WHAT...High temperatures of 98 to 101 degrees. * WHERE...Shoshone/Lava Beds-Eastern Magic Valley including the cities of Shoshone, Burley and Rupert. * WHEN...From 11 AM to 9 PM MDT Tuesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
3 follow-up statements
394 WWUS75 KPIH 220831 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 231 AM MDT Tue Jun 22 2021 IDZ051-055-222100- /O.CON.KPIH.HT.Y.0002.210622T1700Z-210623T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 231 AM MDT Tue Jun 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...High temperatures of 98 to 101 degrees. * WHERE...Shoshone/Lava Beds-Eastern Magic Valley including the cities of Shoshone, Burley and Rupert. * WHEN...From 11 AM to 9 PM MDT Tuesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
617 WWUS75 KPIH 222023 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 223 PM MDT Tue Jun 22 2021 IDZ051-055-230300- /O.CON.KPIH.HT.Y.0002.000000T0000Z-210623T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 223 PM MDT Tue Jun 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...High temperatures of 98 to 101 degrees. * WHERE...Shoshone/Lava Beds-Eastern Magic Valley including the cities of Shoshone, Burley and Rupert. * WHEN...Through 9 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
582 WWUS75 KPIH 230248 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 848 PM MDT Tue Jun 22 2021 IDZ051-055-230400- /O.EXP.KPIH.HT.Y.0002.000000T0000Z-210623T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 848 PM MDT Tue Jun 22 2021 ...HEAT ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Temperatures are expected to cool with the arrival of a cold front this evening. Therefore the heat advisory will expire at 9 PM. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this heat advisory went out at Jun 21, 1:21 PM MDT, 7 minutes earlier.
Area forecast discussion, Jun 21, 1:21 PM MDT, 7 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 121 PM MDT Mon Jun 21 2021 .SHORT TERM...Tonight through Wednesday night. Strong high pressure is building back into the Great Basin while low pressure circulates off the California coast. We will remain dry through tonight, but the ridge axis is expected to swing into Idaho tomorrow while temperatures approach 100 degrees. We'll be looking at a heat advisory for tomorrow for the Eastern Magic Valley as a result. Isolated thunderstorms will likely develop in the Central Mountains tomorrow afternoon/evening. With a continued influx of moisture from the south, Wednesday afternoon/evening may see thunderstorm coverage expand across the rest of southeast Idaho. This will bring Wednesday's highs down a few degrees. Overall, precipitation totals will be unimpressive, though some areas could see brief heavy rainfall--as it the nature of summertime convection. Hinsberger .LONG TERM...Thursday through Monday. Remnants of upper trough continue Thursday with convection across higher terrain. As trough shifts east, expect a few thunderstorms to redevelop Friday along the Wyoming border. Beyond that, blocking upper ridge rebuilds along the coastal states into Saturday, gradually shifting center into Idaho by mid week. There is very strong agreement among ensemble clusters, so confidence is high that dry and abnormally hot conditions will redevelop by midweek for East Idaho. HeatRisk calculations are already giving very strong signals for potential extended multi-day heat event. Of greater concern is the number of ensemble members within a degree plus/minus of tying all-time record high, and the number of days in a row that this type of heat will be possible. To say that this is the concern for the extended range is an understatement. DMH && .AVIATION...VFR conditions continue under the influence of strong upper ridge. Expect terrain driven winds, mixing out to prevailing southwest for the Snake Plain zones during the afternoon. DMH && .FIRE WEATHER...High pressure is in control through tonight and tomorrow, with high temperatures tomorrow approaching 100 degrees. We'll see very dry conditions, but winds should be light enough to allay any critical fire weather concerns. Isolated thunderstorms are expected to develop in the Central Mountains tomorrow afternoon as ridging passes to the east. The thunderstorm threat expands to the rest of southeast Idaho on Wednesday, and most zones will see isolated coverage in the afternoon and evening. Humidities will get a bit of a bump due to the influx of moisture from the south, though some valley locations could see RH drop below 15 percent. Humidity will drop over the weekend as high pressure rebuilds into the region as temperatures climb back into triple digits early next week. Hinsberger && .PIH WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 11 AM to 9 PM MDT Tuesday for IDZ051-055. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:48 AM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.